Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Severe muscle knots in back and neck that pain and have stiff neck. Took valium. Not helping. What will?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 154 Questions
Hi I have servere muscle knots and pain in my upper back and neck muscles, they are knotted up and i get stabbing like a knife in my back, i have had this for 2 years but in recent months the pain is all the time only subsiding ocassionally, its takes me 2-3hrs to get to sleep and i dont wake refreshed i wake with numb hand and now get a twitching feeling at the end of my nose and my upper lip, the constant pain is making my thoughts cloudy and i am becoming irritable.

i have had muscles pain in my arms and knees and hips were the muscles conect to the bones at the worste of times, but usually it its between my shoulderblades and my neck. now in the past few days i have been getting a headache like a hang over but i have not drunk a drop.

stress and cold winds make it all much worse and can trigger an episode of a day totally unable to do anything. cofee and tea make my muscles tense up.

i am desperate to know what is i have going on i have had my back ex rayed and nothing was seen.
i have spent a fortune on physio and massage no help, massage helps but not long term.
no pain killers have helped. my friend have me a valium to help me sleep but i felt much worse in the morning.

i have realised that i also have what i think is a calcified lymphnode between my jaw and ear, it has been there for over 5 years and is not a cause for concern i have been told. however my jaw has started to click on that side and feels under presure from the lymphnode, often i get a stiff neck on that side and then the rest of my pains follow suit, could it be that the node has pushed my jaw out of alignment and is pushing on the nerves in my neck leading to the tension and pain elsewere?

my life is on hold now as i cannot comit to anything as some days i am in too much pain. i am 25yrs female and am wanting to get to the bottom of this as i feel as old as my 86yr old grandmother! i have great drive to do many things with my life but i am totally stuck with this.

thank you for your time.
Posted Mon, 30 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Geeta Sundar 8 hours later

You seem to be getting muscle cramps and spasms involving various parts of the body. These normally occur when the body is not toned up before any activity, faulty exercise techniques, using muscles when the body is fatigued. It can also occur due to low blood sugar, sodium, and calcium and potassium deficiency. What you can do ---

You can try taking fruit juices with extra sodium and salt along with vitamin-E and calcium supplements.

A preparation containing 'carnitine' may also help.

A properly supervised exercise program to strengthen all the muscles in your body should also be begun.

Always keep yourself warm to help avoid attacks.

I do not think either the calcified node or the tooth extraction as a child had anything to do with it.

The headache for the past couple of days is also not likely to be related and should subside.

Please follow the advice I have given and I hope it helps you. You can revert with a follow up query if needed.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor